Worst ever flare up, i'm taking Amitriptyline (Elavil) just four

Discussion in 'Fibromyalgia Main Forum' started by Bronagh, Aug 27, 2005.

  1. Bronagh

    Bronagh New Member


    Hi everyone,

    Can any of you enlighten me, i'm taking Elavil 4 days and woke this morning with the worst flare up i have ever experienced, my lower back was burning with pain i have degenerative disc L-4 L-5, MY WHOLE body Seemed TO BE IN A SPASM I had to take painkiller early. im barely able to write this. maybe its nothing to do with the med what do you think.
    thanks, Bronagh
  2. cushy

    cushy New Member

    sorry for yur discomfort, I have been there done that, living life with pain is normal for me anything can cause a flare up if your immune system is weak it depends on what the side effects of the drug is everyones body reacts differently to meds it could be that but most likely nothard to say I awake with a new pain every day so it is normal for me i just write it off as here we go again.......sad but true you just have to roll with the punches as hard as it is I wilsh you luck

    god bless
    buddy
  3. nascarlover15

    nascarlover15 New Member

    I to am new on elavil I've been on it for 5 days with no flare ups just usual pain. It is helping with the sleep. I don't believe that the side effects are "causing more pain" There is a little of a pain reliever in it but it's more for helping with sleep and relaxing you. Had your weather changed??? That's a huge factor in pain.

    Hope this helps a little and i hope you feel better!!
  4. Rose_Red

    Rose_Red New Member

    the Rheum that prescribed it. That's why they have answering services. If I have to pay over $200 for an initail consultation that doc better know I expect him at my beck and call. That's what I'm paying him for.

    I don't know where you live but it could be from the hurricane. Any major weather event can just about cripple you. I've been in agony since Thursday night - since the outer bands came in. Now that we're under the cloud cover - it doesn't hurt as bad.

    Quick - jump in a salt bath! Forget washing your hair or shaving your legs or anything else that makes getting in the tub feel more like work than relaxation. Throw on your ugliest, most comfy, "I feel like poop!" nightie and spend the day in a vegatative state. You need the rest. Pain is exhausting.

    Good luck,
    Michele
  5. Bronagh

    Bronagh New Member


    Hi Buddy, thank you for your reply, i know its early days with Elavil and can't really blame it for flare up. It's possible the change in weather has caused it.

    Take care,

    Bronagh :)
  6. Bronagh

    Bronagh New Member


    That is probably what has caused flare up, our weather has changed, its like Winter over here today.

    I am getting better sleep which is good but i hope i don't have to take these meds for life, i would prefer something from health store.

    Thank you for your reply,

    Bronagh :)
  7. Bronagh

    Bronagh New Member


    Hi Michele,

    When you are unemployed over here you get your Dr's,Hospitals and Specialists free But you are on a waiting list to see these people, i had to wait 12 weeks to see Rheumy which is not a long time compaired to other Dr's waiting list, i will see him again in 8 weeks time, in the mean time im supposed to get an appointment for Physio.

    To be honest, if i could afford it i'd rather pay, where i come from (Ireland ) you get better attention when you are paying.

    My two sons have paid into private health insurance for me a few weeks ago, the sad thing is that they will not cover me for existing problems but you never know what will happen in the future and i feel happier now that in the future i can be seen private, sadly that is how it works over here.

    Thank you again for your help.

    Bronagh :)
  8. backporchrags

    backporchrags New Member

    I have taken Elavil for 15 years. The drug has worked wonders for me and I like that it is not addictive.
    Of course all drugs effect everyone a bit differently.
    Do you think that because you are taking Elavil you may not be moving around in your sleep as much as you used to? This may be affecting your disc problems.I used to toss and turn, walk and talk in my sleep befor taking the Elavil.
    I hope you will feel better soon!
    Hugs,
    A
  9. Rose_Red

    Rose_Red New Member

    I keep forgetting that these forums are international.

    I guess one thing's the same tho - you get treated better if you don't have state health insurance. That is unless you demand it and call it discrimination.

    I hope you feel better soon,
    -Michele
  10. mjgkennedy

    mjgkennedy New Member

    I am on Elavil and I dont think its causing your flare.

    What strength are you on.

    I take two 25m a day. One in the morning and one a few hours before bed.

    It gives me a very good nights sleep as I suffered terribly with insomnia before taking it. It also helps my TMJ problem and with nerve pain.

    Mary
  11. lalaina

    lalaina New Member

    Hi: I take 200mg of Elavil a day for the past 9 years. I do not think your flare up has anything to do with the drug. I find Elavil is great at night along with a couple of other drugs I take and it does relax the leg muscles. I also experience burning in the lower back and legs. Sure hope someone comes up with something soon. Good luck
  12. lalaina

    lalaina New Member

    Hi: I take 200mg of Elavil a day for the past 9 years. I do not think your flare up has anything to do with the drug. I find Elavil is great at night along with a couple of other drugs I take and it does relax the leg muscles. I also experience burning in the lower back and legs. Sure hope someone comes up with something soon. Good luck
  13. Bronagh

    Bronagh New Member


    I have taken Elavil for 15 years. The drug has worked wonders for me and I like that it is not addictive.

    That is good new for me that Elavil is non addictive :)

    I'm not sure what caused the flare up, i can cope with most of the symptoms but this morning my back was in a state, i took Tradol straight away and back improved in a few hours, its still stiff and painful but not as bad.

    Thank you for your help.

    Bronagh :)


  14. Bronagh

    Bronagh New Member


    I agree with you Michele 100%

    For example, i was on a waiting list for 2 years and 2 months to be seen by ENT Dr about my sinus problem.

    My own Dr had me taking antibiotics, steroids and all sorts of nasal sprays for about 4 years until i insisted on seeing an ENT Dr, like everything else he said my sinus were fine i could not believe it, it was the Rheumy that told me my Fibro was causing all my problems.

    I'm beginning to think i have stupid Dr!!!!!!!!

    Take care and thank you.

    Bronagh :)
  15. Bronagh

    Bronagh New Member


    Thank you Mary,

    The Rheumy told me to take Elavil 25mg at 6:00 in the evening.

    Why do you take it in the morning and does it help?

    Bronagh :)
  16. Bronagh

    Bronagh New Member


    You take a lot of Elavil, does it make you groggy?

    Take care and thank you.

    Bronagh :)
  17. Esperanza25

    Esperanza25 New Member

    Bronagh,

    I have been taking elavil for over a year and I have to admit that I did start sleeping...however; it really didn't take my pain away. So, like everyone I have good days and bad days. There are days that I wake up like a train ran me over and though I know I slept, I am still tired and then there are days that I wake up okay but the latter are very rare.

    So, maybe without the Elavil you wouldn't be able to sleep at all and still have the aches, but with the Elavil you slept even though you were in pain.

    I wish you good luck. How long have you had FMS? I was diagnosed in May 2005.

    Take care :>
  18. rrsbaby

    rrsbaby New Member

    Hi I have been taking Elivil for years. I started with 20 mg, and now take 100 mgs. I take it every night. The only times I have ever had a flare up related to it is when I tried to stop it. It was awful. It helps me to sleep, but I do also take a sleeping pill. Been on them for over a year.
    It does however make me crave sweets, hate this as my weight is a problem that never ends.
    RRSbaby
  19. Bronagh

    Bronagh New Member


    Hi and thank you for your reply.

    I have Fibromyalgia for as long as i can remember.

    My Dr (now retired) told me i had Fibrositis ( that is what it was called back then )about 20-25 years ago, there wasn't a lot of info about it back then and i'm sure most symptoms were not linked to it.

    I had IBS back then and started with stomache trouble but in my case i had to work and depended on meds to get me through. Looking back Fibro was not as severe as it is now, it is only in the last 8-9 years that more symptoms have crept up on me, long story.

    Thank you for your help and reply.

    Bronagh :)
  20. Esperanza25

    Esperanza25 New Member

    I have also been diagnosed with IBS. IBS was diagnosed first, about two years ago. I also have raynaud phenomenom, essential tremor, which according to the neurologist is vey common, migrain headaches and the last nine months I've had come down with bronchitis 3x.

    It seems the pain and problems are never ending. I try really hard not to take any medication other than elavil because I don't want to become dependent on them. But I absolutely have when my pain becomes intense. My nights seem to be getting shorter and shorter because when I have debilitating pain not even Elavil helps.

    Well, I hope the Elavil helps you, it has helped me but like I say when the pain comes there no way out.

    Have a good day and hope that everything is well with you.
    :)
    Esperanza
    [This Message was Edited on 08/30/2005]